MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-55-150-120-P6
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 50% stenosed lesion in the superficial femoral artery (sfa) with heavy calcification and heavy tortuosity.The 5.5x150mm supera self-expanding stent system (sess) was advanced to the target lesion with resistance due to the anatomy.The stent was attempted to be deployed; however, the stent was noted to become elongated.Therefore, the sess was removed from the patient.Additional pre-dilation was performed, and an unspecified stent was deployed.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of level product quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the heavily calcified, heavily tortuous and 50% stenosed anatomy resulting in the reported difficult to advance.Further interaction in attempts to deploy the stent in the heavily calcified, heavily tortuous and 50% stenosed anatomy resulted in the reported stretched stent, ultimately resulting in the reported activation/deployment failure.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 - medical device problem code 2976 was removed.
 
Event or Problem Description
Subsequent to the initially filed report, the following additional information was provided: it was reported that additional pre-dilation was performed, and a 5.5x150mm supera self-expanding stent was deployed.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24484364
Report Number2024168-2026-00835
Device Sequence Number14697368
Product Code NIP
UDI-Device Identifier08717648226168
UDI-Public(01)08717648226168(17)270630(10)5072361
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-55-150-120-P6
Device Catalogue NumberS-55-150-120-P6
Device Lot Number5072361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown